I am writing to see if anyone might have an idea of what is happening to me. I have been having problems with my eyes swelling up and the lids get very dry. My lips are also getting very chapped for about three months now. At first the doctor told me my allergies were pretty bad and prescribed Zyrtec and Protopic to be applied around the eye area. I have been taking the medication but have noticed that everytime I feel a stressful situation coming on my eyes start to itch and pretty soon they are very swollen both on the lids and under my eyes. I really don't know whether to go to an allergist or dermatologist. I was prescribed medication to control my anxiety but it does not seem to be working. Anyone have any ideas of what may be wrong? Please help!
i have just realised at this second that i have swelling under my eye and its getting worser...i too have chapped lips and anxiety...i do not know myself what is happening but i feel out of breath all the time too and i was jsut wondering if you have had any eyes pain too like in the back of your sockets?
I get the exact same thing too- I thought it was allergy or food related too but have finally made the connection that it happens when I'm under extreme duress and/or very sleep deprived so I'm wondering if it's related to that? When I first notice the symptoms (I usually feel like I have something irritating my eye, then it gets very itchy), I take 2 Benedryl right away. Most of the time, this & a good night of sleep do the trick but sometimes it does not work and takes a couple days to fully go back down. I don't know whether to go to a general practitioner/derm/allergist. Please let me know if you have gone to an allergist and found anything else out.
I know this thread is very old. Just in case anyone else stumbles upon this since its the top result for swollen/dry/crusty eyes (and I mean nearly swollen shut) and chapped lips... I had a few flares up just like this in the spring, sometimes in late winter, and I feel it might be coming on now. I also had hives and had to take prednisone more than once to cure it.
I have no common allergies. (Was allergy tested with my blood). Not even slightly. I think it might have to do with stress, which of course worsens when your condition does. The only other culprit I can think of is fluctuations in humidity and seasonal changes. Do not put any strange lotions/creams/etc on your face. Do not over wash your face. These all promote dryness and can irritate your symptoms. Use a gentle cleanser in the shower and don't stay in the shower too long or it'll dry your skin out.
The only thing that seems to give me some relief is pure vitamin E oil (the kind you can swallow); it is a natural vitamin oil and does not contain chemicals and such thatll make your face burn or itch worse. NEVER use cortizone on your face, it's terrible for you, burns, and makes it worse! It also weakens your skins ability to defend itself against future flareups.
Vitamin E also doesn't make me break out in zits, either, so its a good general moisturizer to put on your face and take often for people who have chronic dry skin. Has a nice "glossy" effect on your lips without being slimy like vaseline.
Be calm. Don't rub/itch your face. It's very frightening and stressful to have happen to you and most doctors will tell you they are clueless unless you have a genuine allergy to something. (I've rubbed everything I could find in my house on parts of my skin and never had so much as a red mark). Good luck.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.